Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Ketamine, pain under breast bone, on ribs, back. Medication for treatment ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I have taken a lot of ketamine, and feel a really bad pain under my breast bone round my ribs & back. How can I stop this? What tablets can I take?
Posted Thu, 19 Apr 2012 in Drug Abuse
 
 
Answered by Dr. Jasvinder Singh 1 hour later
Hello,

Thanks for the query.

If you have taken a large dose of ketamine in one go, then you may have overdosed on the drug and in that case you need immediate medical intervention as overdose of ketamine may slow down a person's breathing. It can cause the user to lose consciousness, and in some cases, may be fatal.

You have not mentioned whether you are having under rib pain on left or right side. The severe pain that you are having under the ribs on left side can be due to acid reflux, gastritis, pancreatic cause, splenic cause, intestinal causes like lung causes or muscular pain. If it is on right side then gall bladder disease, irritable bowel syndrome, hepatitis (inflammation of the liver), kidney stones and lung causes are important differentials.

I suggest you to get an evaluation done from your doctor urgently as you have taken large amount of ketamine. You need urgent ultrasound and CT abdomen and lungs.

Till that time, do not take any drug or medicine without a doctor’s prescription as pain killers taken may aggravate the cause if it is due to acid reflux or any perforated peptic ulcers. Avoid alcohol or drinks with caffeine in them, chocolate or spicy or greasy foods and instead take cold foods preferably liquids like milk and yoghurt.

You may also need antacids and proton pump inhibitor drugs like Omeprazole for controlling the stomach acid.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Ketamine, pain under breast bone, on ribs, back. Medication for treatment ? 2 hours later
Thank you Dr, it's not a large ovrdose I have taken I was just at a festival & took it for the weekend. It's not specifically under the left or right rib, just right in the centre under my breast bone then the same place but round at my back. I have omeprazole & ga is on for it, I just cannot tell
My doctor. Iv had a ct abdomen & hy pylori test both negative. Should I ask for a test for a stomach ulcer?
 
 
Answered by Dr. Jasvinder Singh 6 hours later
Hello,

Thanks for writing back and the clarification. From the site (in the centre under the breast bone) and symptoms it looks like acid reflux/ gastrointestinal reflux disease or peptic ulcer disease. You can request an upper GI endoscopy from a gastroenterologist to confirm the diagnosis.

Till that time, 1)Try raising the head of your bed about four inches with blocks.

2)     It also might help to avoid eating or drinking for two hours before you lie down.

3) You can take Tablet Omeprazole for the reflux after consulting your doctor.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor